Alert archive / Arizona / Red Flag Warnings in 2020

Red Flag Warning 1, NWS Tucson, AZ

April 18, 20206 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 18, 2020, 4:55 AM MST for 6 counties in Arizona. It took effect at Apr 18, 2020, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2020, 4:55 AM MST (11:55 UTC)
In effect from
Apr 18, 2020, 12:00 PM MST
Expired
Apr 18, 2020, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 11.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2020-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2020-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3902 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

750 
WWUS85 KTWC 181155
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
455 AM MST Sat Apr 18 2020

AZZ151-152-190200-
/O.NEW.KTWC.FW.W.0001.200418T1900Z-200419T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
455 AM MST Sat Apr 18 2020

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS 
EVENING FOR THE SOUTHERN TWO-THIRDS OF FIRE WEATHER ZONE 152 
AND THE SOUTHEASTERN ONE-THIRD OF FIRE WEATHER ZONE 151 FOR 
STRONG AND GUSTY SOUTHWEST TO WEST WINDS...LOW RELATIVE 
HUMIDITIES...AND A HIGH FIRE DANGER RATING... 

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon today to 7 PM MST this
evening. 

* AFFECTED AREA...Southeastern one-third of Fire weather zone 151
  and southern two-thirds of Fire weather zone 152.

* TIMING...Noon today through 7 PM MST this evening.

* WINDS...Sustained 20-foot southwest to west winds of 15 to 25
  mph with gusts to around 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values between 
  9 and 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
109 
WWUS85 KTWC 190203
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
703 PM MST Sat Apr 18 2020

AZZ151-152-190315-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-200419T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
703 PM MST Sat Apr 18 2020

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 151 AND 
152...

Due to decreasing wind speeds and recovering relative humidities,
the Red Flag Warning has been allowed to expire at 7 PM MST.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 18, 3:05 AM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 18, 3:05 AM MST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
305 AM MST Sat Apr 18 2020

.SYNOPSIS...Dry conditions into early next week. A warming trend
will be briefly interrupted today as a system passes north of our
area, before resuming Sunday and Monday. Breezy winds can be
expected again this afternoon as well as early next week.

&&

.DISCUSSION...A weather system passing north of the area today will
bring another round of breezy conditions this afternoon and evening.
Dry conditions coupled with strong and gusty winds has prompted the
issuance of a Red Flag warning for areas east of Tucson from noon
today through 7 PM MST this evening. Please refer to the Fire
Weather section in this product for more details. Mainly dry
conditions will prevail through next week along with a warming
trend. Another system passing north of the area will bring strong
and gusty winds to southeast Arizona on Tuesday along with a slight
chance of showers in the White Mountains. Otherwise, models were
still showing high temperatures peaking around 90 degrees in Tucson
late next week.

&&

.AVIATION...Valid through 19/12Z.
FEW-SCT clouds AOA 20k ft MSL thru the forecast period. SLY SFC wind
at less than 12 kts thru 18/15Z, then increasing SFC wind, with
SWLY/WLY SFC wind at 15-24 kts and gusts to 25-32 kts between 18/19Z
and 19/02Z. The strongest SFC wind will be east of KTUS in the
vicinity of KALK and KDUG. Diminishing SFC wind aft 19/02Z, with SFC
wind less than 12 kts by 19/05Z. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...A Red Flag Warning is in effect from noon today
until 7 pm MST this evening for the southern two-thirds of Fire
Weather Zone 152 and the southeastern one-third of Fire Weather Zone
151 for strong and gusty southwest to west winds, low relative
humidities and a high Fire Danger rating.

Otherwise, expect dry conditions the next 7 days, except for a
slight chance of showers in the White Mountains on Tuesday. High
temperatures will generally be within a couple of degrees of normal
through next Wednesday, with minimum RH values in the 8-17% range in
the valley locations. Breezy southwest to west winds are expected
across most of southeast Arizona this afternoon and evening, with
wind speeds exceeding critical Fire Weather thresholds to the
east/southeast of Tucson. Lighter winds are then expected on Sunday,
with elevated winds likely for much of next week, especially east of
Tucson.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    Red Flag Warning from noon today to 7 PM MST this evening for
    AZZ151-152.
&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.